Humira Reactions?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rlsnights
Regular Member


Date Joined Apr 2006
Total Posts : 449
   Posted 9/21/2007 8:38 AM (GMT -7)   
My 11 year old with Crohn's is enrolled in the pediatric clinical trial of Humira. We just did his 4th round of Humira. This time he had a flu-like reaction similar to the reaction he had after his 2nd round and I'm wondering if others who are using Humira have experienced something similar and if it went away after a while.
 
He has bad headaches, joint and muscle aches, increased belly pain, nausea bad enough he doesn't want to eat but not enough to make him vomit, and fatigue for 2-3 days after the injection. Then he gets better.
 
We're pretty sure the Humira is working for him since his ESR and platelets are dropping and his fissures are healing (first time in 2 years).
 
Thanks for your feedback


dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 9/21/2007 8:48 AM (GMT -7)   
I cant help you with your question but I will be on the lookout for those symptoms since I get my first dose at 1 today. How long after the injections did he have these reactions?
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987
 
 
 


MBJOH
Regular Member


Date Joined Mar 2007
Total Posts : 257
   Posted 9/21/2007 9:30 AM (GMT -7)   
I have been using it since the end of April and have not had any flu like symptoms. I have had a couple of migraines but I had tjhose before Humira so I don't think it is the Humira. Sorry to hear he doesn't fel well, but it sounds like it is working for him. I hope you can get through it.

rlsnights
Regular Member


Date Joined Apr 2006
Total Posts : 449
   Posted 9/21/2007 12:14 PM (GMT -7)   

Hi Dragonfly -

After his loading dose of 4 shots he was very, very fatigued and nauseated. Those symptoms started about 2 hours after the shots.

The second round he again had intense fatigue but also had a more general malaise, bad belly pain, bad headache, nausea. He "looked" sick if you know what I mean - pale and sweaty and could hardly walk from fatigue. That hit him within an hour of the shots.

The third round he was fatigued for a day or so but nothing else and the fatigue set in about an hour after the shot.

This time was more like the second round but with the intensity turned down. He started feeling bad about 90 minutes after the shot.


onebloodonelife
Veteran Member


Date Joined Feb 2006
Total Posts : 842
   Posted 9/21/2007 12:34 PM (GMT -7)   
I know that when I received Remicade, and now when I've been getting Humira shots, I'm very, very tired after the shots. That seems to be fairly common. The other symptoms I'm not sure about, I haven't experienced them at all.
Crohn's Disease for a year and counting
Imuran: 150mg
Humira: got 4 shots on 9/12, still technically waiting for approval from my insurance
Dicyclomine and hyoscamine for intestinal cramping and spasms
www.myspace.com/onebloodonelife
http://studentwebs.winona.edu/catraun4902 <--This link will be changing, but for now it works!


curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 9/21/2007 4:10 PM (GMT -7)   
I have been a lucky one the only side effects that I have is when I'm giving my self a shot it gets alittle red around the injection site but only last a few secounds and it does sting for a few secounds as well but other than that I do fine.We all react to meds in different way's.
Curley
.........
 


keepingthefaith
Regular Member


Date Joined Aug 2006
Total Posts : 331
   Posted 9/21/2007 5:24 PM (GMT -7)   
I've been on humira since June, lately immediatly after the injection I get a very sore throat.  Now in the last 2 weeks I'm having resp infection along with sinsus infection, fatigue & very nausea where I gag when trying to brush me teeth.  I have an appt with the gi on tuesday.  Just took a new cat scan of the abd/pelvic to see if the humira is doing anygood & then if it is, we need to determine if its worth the side affects.  My mind is screaming get up & live, but, my body says NO.  I have so much living to do & just can't seem to do much.  I pray so much for the energy & motivatin to live life to the fullest, & let me tell you, its the hardest thing I've ever tried to come out of.  Good luck & God Bless.

Dx with CD 1987, 3 resections, 3 abcess sx, OA back & hips, bulging disk, Major depression/anxiety, kidney stones & sx to remove, now 44 yrs old.  Still trying to figure this disease out & of course all the little extra complications that come with this rollarcoaster of a life with CD. 
 
Meds:  Hurmira every other week 40 mg, Imuran .75 daily, cymbalta 60 mg daily, Lortab 7.5/500 x 4x, fish oil, fovia,vit e,folic acid,Vit B12,inject monthly,
 
         
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:09 PM (GMT -7)
There are a total of 2,734,841 posts in 301,250 threads.
View Active Threads


Who's Online
This forum has 151358 registered members. Please welcome our newest member, rcmark.
353 Guest(s), 19 Registered Member(s) are currently online.  Details
Geezer Jock, Laker7491, hateuc, Joan M, dismissed, Girlie, mpost, iho, Splashdancer, NiceCupOfTea, pmm73, Dmc695, PA_grandma, joavila92, bdavis, gilly2, Christina110, rcmark, Joyce Apuzzo


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer